MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VSP550EX
Medical Device Problem Codes Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.D4: primary unique device identification (udi) number is only the di number.The pi number is not available as the lot number is unknown.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting, the tip was melted.The harvester smelled burning plastic and saw smoke on screen when using the yellow (cut) foot pedal during the saphenous vein harvest using virtuosaph plus (vsp).The foot pedal was used twice and it did not seem right, so the device was pulled it out of the leg and examined.The foot pedal (cut-yellow) was hit once more in the air and saw the smoke and melting at a small section below the grounding pads on the device.No consequence or health impact to patient.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on october 30, 2025.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem), d9 (updated device not available for evaluation), g3 (date received by manufacturer) , g6 (indication that this is a follow-up report), h2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information was received from the user facility: brand of generator was used is olympus esg 400.The generator settings were 8 cut / 12 coagulation, both on effect 3.The settings were not modified during the case.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b3 (added date of event).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H6 (identification of evaluation codes 4114, 4248, 19).The affected complaint sample was not returned for evaluation, and a lot number was not provided; therefore, a retention sample could be obtained and evaluated.However, information was provided from the customer that the olympus esg400 generator was used with settings at 8 cut/12 coag, both on effect 3.Per the vsp550ex ifu, cut mode is not validated with the terumo vsp system on the olympus esg400.Without a returned device, a thorough investigation could not be performed, and a definitive root cause could not be determined.However, the most likely cause is using the device outside of the recommended ifu settings.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH PLUS WITH RADIAL INDICATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23429810
Report Number1124841-2025-00090
Device Sequence Number8280834
Product Code GEI
UDI-Device Identifier00699753450769
UDI-Public(01)00699753450769
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSP550EX
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/03/2025
12/01/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/26/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown